Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 53, NWS Caribou, ME

September 1, 2021

NWS Caribou, ME issued this small craft advisory at Sep 1, 2021, 3:29 PM EDT. It took effect at Sep 2, 2021, 6:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2021, 3:29 PM EDT (19:29 UTC)
In effect from
Sep 2, 2021, 6:00 AM EDT
Expired
Sep 3, 2021, 3:08 AM EDT
In force
21 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

976 
WHUS71 KCAR 011929
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
329 PM EDT Wed Sep 1 2021

ANZ050>052-020330-
/O.NEW.KCAR.SC.Y.0053.210902T1000Z-210903T1400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
329 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 10 AM EDT
FRIDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 6 AM Thursday to 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Sinko
8 follow-up statements
385 
WHUS71 KCAR 012223
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
623 PM EDT Wed Sep 1 2021

ANZ050>052-020630-
/O.CON.KCAR.SC.Y.0053.210902T1000Z-210903T1400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
623 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
10 AM EDT FRIDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and
  seas 5 to 8 ft expected on the coastal waters and 2 to 4 ft on
  the intra-coastal waters. 

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 6 AM Thursday to 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
223 
WHUS71 KCAR 020113
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
913 PM EDT Wed Sep 1 2021

ANZ050>052-020915-
/O.CON.KCAR.SC.Y.0053.210902T1000Z-210903T1400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
913 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
10 AM EDT FRIDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt. Seas
  5 to 8 ft expected on the coastal waters, and 2 to 4 ft on the 
  intra-coastal waters.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 6 AM Thursday to 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
737 
WHUS71 KCAR 020720
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
320 AM EDT Thu Sep 2 2021

ANZ052-022100-
/O.EXT.KCAR.SC.Y.0053.210902T1000Z-210903T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
320 AM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-022100-
/O.CON.KCAR.SC.Y.0053.210902T1000Z-210903T1400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
320 AM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
784 
WHUS71 KCAR 021342
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
942 AM EDT Thu Sep 2 2021

ANZ052-030145-
/O.CON.KCAR.SC.Y.0053.000000T0000Z-210903T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
942 AM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-030145-
/O.CON.KCAR.SC.Y.0053.000000T0000Z-210903T1400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
942 AM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
849 
WHUS71 KCAR 021637
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1237 PM EDT Thu Sep 2 2021

ANZ052-030045-
/O.CON.KCAR.SC.Y.0053.000000T0000Z-210903T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1237 PM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with a few gusts up to 35 kt
  and seas 3 to 5 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-030045-
/O.CON.KCAR.SC.Y.0053.000000T0000Z-210903T1400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1237 PM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WHAT...Northeast winds 20 to 30 kt with a few gusts up to 35 kt
  and seas 5 to 8 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Sinko
742 
WHUS71 KCAR 021937
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
337 PM EDT Thu Sep 2 2021

ANZ052-030600-
/O.CON.KCAR.SC.Y.0053.000000T0000Z-210903T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
337 PM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-030745-
/O.CON.KCAR.SC.Y.0053.000000T0000Z-210903T1400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
337 PM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Sinko
739 
WHUS71 KCAR 030053
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
853 PM EDT Thu Sep 2 2021

ANZ052-030200-
/O.CAN.KCAR.SC.Y.0053.000000T0000Z-210903T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
853 PM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The wind has diminished this evening, and wind gusts are not
expected to exceed 25 knots. Therefore the advisory has been 
cancelled.

$$

ANZ050-051-030900-
/O.CON.KCAR.SC.Y.0053.000000T0000Z-210903T1400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
853 PM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
027 
WHUS71 KCAR 030708
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
308 AM EDT Fri Sep 3 2021

ANZ050-051-030815-
/O.CAN.KCAR.SC.Y.0053.000000T0000Z-210903T1400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
308 AM EDT Fri Sep 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and wave heights have mostly fallen below small craft
advisory thresholds and will continue to subside through he next
24 hours.

$$

VJN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 1, 12:09 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Sep 1, 12:09 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1209 PM EDT Wed Sep 1 2021

.SYNOPSIS...
High pressure from the northwest will continue to build toward
the region today then move east tonight. The remnants of Ida
will cross the Gulf of Maine Thursday, then exit across the
Maritimes Friday. High pressure will build across the region
later Saturday. A cold front will approach Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
12:09PM Update: Seeing some weak echos on CBW data across
Aroostook county so opted to paint an area of 15% POPs for
isolated showers. It appears these echos may be a mix of Virga
and actual showers given the few that developed earlier today.
Opted to run that isolated shower chance through the afternoon
in the north. Elsewhere, forecast remains on track with decent
cu & stratocu field over the northern 2/3rd of the FA with new
stratocu forming in the southern 1/3rd. Higher clouds continue
to advance northward with the next weather maker. Adjusted
temperatures and dew points based on latest observations and
tweaked the afternoon diurnal cycle. No other changes made to
the forecast.

Prev Disc: A ridge of Can high pres will provide for fair
conditions and a little cooler hi temps tdy with some SC cldnss
across the N. High cldnss will cont to ovrsprd spcly Downeast
and Cntrl ptns of the FA by aftn as the remnant low pres of Ida
moves E across the Mid Atlc states.

Cld cvr will cont to lower and thicken across the region tngt
with rn ovrsprdg the S hlf of the FA by daybreak as the low
tracks ENE off the NJ coast. Rn will likely already be hvy attms
alg the Downeast coast by daybreak Thu as tropical moisture
overruns shallow cool air. Max PoPs were raised to categorical
alg the coast by erly Thu morn with the leading edge of rnfl
attm near a Houlton - Baxter State Park -Moosehead Lake line.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
The remnants of Ida will bring abundant rainfall Downeast, with
totals in excess of 1 to 2 inches likely. Confidence is
increasing for these amounts as guidance comes into agreement on
the track of Ida, with the remnant low center riding just off-
shore over the Gulf of Maine. This positioning of the low will
bring steady rainfall into the Central Highlands Thursday
afternoon. The low will not linger long in our area, pushing off
into the Canadian Maritimes Thursday night. Heavy rainfall exit
eastern Maine Thursday night with the progression of the surface
low. However, an upper level trough will immediately follow
Ida’s remnants, and moisture will wrap around the backside of
this upper level low into the northern half of the forecast area
on Friday.

The upper level trough won’t only be responsible for lingering
showers, but also strong CAA that will lead to temperatures
falling well below average. It will feel more like fall heading
into the weekend as high temperatures only reach up into the
upper 50s across the north, and mid-60s Downeast. Low
temperatures Friday night will follow a similar trend due to
continued CAA, and the north will see low temperatures in the
lower 40s. Downsloping over the Central Highlands will keep the
Downeast region a little closer to average with lows in the
lower 50s.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Showers will dissipate on Saturday as an upper level ridge
builds into the area. Cooler temperatures will remain due to
continued CAA, with high temperatures Saturday once again below
the seasonal average. Slight warming will take place underneath
clearing skies this weekend, with high temperatures on Sunday
reaching a little closer to normal before the next system moves
into the area.

A cold front will approach from the west Sunday afternoon and
cross through the forecast area Sunday night into Monday. This
front will be the next chance for widespread rainfall across the
forecast area. The upper level low this system is related to
won't be done with just that wave, however. A second shortwave
will wrap around the upper level low Tuesday, bringing another
round of showers to the region. Temperatures will hover around
average through early next week.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: FEW to SCT MVFR clouds have lifted into VFR levels.
18z TAFs expected to feature BKN-OVC conditions north with SCT-
BKN conditions south with high clouds advancing into the area.

Tdy - This Eve...VFR all TAF sites with lgt winds.

Late Tngt...Nrn TAF sites lowering to low VFR. Downeast sites
lowering to MVFR/IFR clgs/vsbys in rn. Lgt winds.

SHORT TERM:
Thursday...VFR/MVFR north, MVFR/IFR Downeast. IFR/LIFR likely in
heaviest rain bands Thursday morning at BGR/BHB. North winds 5
to 10 kts.

Thursday night...MVFR/IFR with lingering low ceilings, local
LIFR possible in patchy fog. North winds 5 to 10 kts.

Friday through Friday night...VFR with possible MVFR/IFR in
lingering rain, especially across northern terminals. North to
northwest winds around 10 kts.

Saturday through Saturday night...VFR across all terminals.
Northwest winds 5 to 10 kts shifting west and becoming light.

Sunday...VFR, becoming MVFR in showers. South winds 5 to 10 kts.

&&

.MARINE...
NEAR TERM: No changes to the ongoing forecast...
Winds and seas should remain below SCA thresholds. Clgs and
vsbys will lower late tngt with onsetting heavy rain and patchy
fog. Kept close to blended wv model guidance for fcst wv hts.

SHORT TERM:
SCA winds possible Thursday, with gusts up to 25 kts and seas
approaching 5 ft over the Coastal Waters. Heavy rain Thursday
may reduce visibilities. Winds will taper off early Friday
morning with conditions falling below SCA levels by Friday
afternoon.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Sinko/VJN
Short Term...AStrauser
Long Term...AStrauser
Aviation...Sinko/VJN/AStrauser
Marine...Sinko/VJN/AStrauser
Hazardous weather outlook, Sep 1, 4:10 AM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
410 AM EDT Wed Sep 1 2021

MEZ001>006-010-011-015>017-029>032-021000-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
410 AM EDT Wed Sep 1 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Significant to heavy rainfall is possible late tonight into Friday
morning especially Downeast and East Central portions of the region
dependent on the eventual track of the remnants of Ida. Please be
alert for the possibility of flood watches for Downeast areas during
this time frame.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-021000-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
410 AM EDT Wed Sep 1 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind and Rain is expected over the waters late Wednesday night into
Friday as the post tropical remnant low of Ida tracks across the Gulf
of Maine. Be alert for wind headlines during this time frame.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VJN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:24 PM EDTFlash Flood WatchCARHancock, Washington21 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.